Iodine in Multivitamin and best time to take levo

Hi

I have received some really excellent advice over the last few days but now have another couple of questions, I have just bought some Multivitiamins to take along side my other supplements and have now noticed it has 100ug Iodine per tablet in it and also some probiotics. I don't now whether I should take them as I thought you should not take Iodine if you have hypo, and I am not sure about the probiotics aswell, can anyone let me know if this right. My second question is about taking my levo. I take before bed but I always have a small snack, toast or a cracker for supper with a decaf tea or some nights a glass or two of white wine then take my levo before I lay down about 30 mins. later. I was taken it intially in a morning but my G.P said I had to take my blood pressure tablet in a morning so switched the levo to bedtime. I increase levo from 75mcg. to 100mcg. 2 weeks ago and feel no better at

all and I don't if there is a connection but my blood pressure is higher the past few days,

can anyone please offer advice regarding all this.

Many thanks browny

16 Replies

oldestnewest
  • Hi Browny, my personal advice would be not to take the multivitamin with the iodine unless you know that you are iodine deficient. It could make your hypo worse. However, probiotics should be ok. I take one and it does me good.

    Levo should be taken on an empty stomach to maximise absorbtion. Half an hour after your snack is too soon. You should wait about two hours. You don't say what time that is, but if you want to maximise the production of other hormones, such as HGH, you should not eat things like toast and crackers, anything sweet, or alcohol after 8.30.

    There could well be a connection between your hypo and your blood pressure. Are your blood pressure tablets helping your blood pressure? If not then it is probably due to your hypo and the blood pressure tablets are just a waste of time. When you are correctly medicated, your blood pressure should come down. What are they, anyway? Beta blockers? I ask because beta blockers are not a good idea for hypos.

    Hugs, Grey

  • Hi Gre

    Thanks for your reply,

    Blood Pressure tablets are Lercanidipine 10mg (Calcium Channel Blockers)

    I thought they had helped slightly but as I say BP has gone up just lately but so has my TSH from 1.5 last November to 4.3 a couple of weeks ago so I have increase levo from 75mcg. to 100mcg. but do not feel any better. I am now wondering if I should go back to taking Levo in morning to see if there is an improvement, what do you think?

    Also I will not take the multivitamin with iodine will get another one without it

    Kind regards browny

  • I don't know anything about calcium channel blockers but I don't think you should take your levo with them. Can you not have your snack earlier? Or take your levo later? Because if your TSH and BP have gone up, it would suggest that your present regime is not working.

  • I was wondering if I could take levo maybe 5.00 or 6.00 am then take my blood pressure table when getting up about 8.30 am - 9.00 am would that be long enough in between

    regards

  • As I said before, I know little about calcium channel blockers. But I'm inclined to think that four hours would be better.

    I've done a little search and from what I've gathered, they can have an effect on serum levels of thyroid hormone, so that might also be a cause for your raised TSH, and - if your high BP is due to low thyroid - also for your rise in BP.

    I seriously suggest you do a little googling for yourself before you come to any conclusions. Blood pressure pills are another one of those lazy doctor stand-bys, but I don't think they're always right to give them, any more than they're right to give so many anti-depressants. I was given beta-blockers by my endo without even telling me! They made me so ill!!!

    Hugs, Grey

  • Thanks Grey

    Yes I'll do some research. My B.P. was diagnosed about 6 months before hypo also high cholesterol but when I queried the connection with G.P. they dismissed it.

    thanks again for advice browny

  • Giving a 25mcg increase in levo only two weeks to work is being very optimistic, my endo suggested that the body takes 6 - 8 weeks to adjust and recalibrate when changing dosage amounts.

    Moggie x

  • Thanks Moggie

    Regards browny

  • Your cholesterol may come down when you're medicated with sufficient thyroxine.

    Karen

  • Thanks

    I hope so

    Kind regards Elaine

  • Hi I was advised that you can take multivitamins with iodine in, actually iodine, selenium and zinc and help improve thyroid function. Also, i was advised to take my levothyroxine either first thing or at least before lunch as it can affect your sleep. Hope this helps

  • You are quite right, levothyroxine can affect sleep.

    I sleep so much better now that I am on an adequate dose of levothyroxine. I always take mine at bed-time. I don't think I am alone on this.

    Rod

  • Thanks for your reply.

  • I've been doing a lot of research on whether iodine is a good idea. Iodine only makes hypothyroidism worse in large doses of 600mcg or more. Taking a multivitamin with iodine in it should not cause problems (although each individual is different!) I take a multivitamin with iodine in (150mcg) which is the daily recommended amount and this can actually aid the function of the thyroid if you are hypo.

  • Thank you for the info, I have not been taking anything with iodine as was not sure if its a good or a bad thing.

  • No problem, I have found the same thing - there is mixed information out there. But from what I've found it's not harmful in small / standard does of around 150mcg which is what most multivitamin tablets contain. Its iodine only supplements which need to be avoided as high quantities could cause problems.

You may also like...